| Model Number |
44585 |
| Health Effect - Clinical Codes |
Hypoglycemia (1912); Patient Problem/Medical Problem (2688)
| Date of Event |
01/29/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
During the call to customer support, it was revealed that the consumer did not perform a control solution test for integrity before use of the test strips as instructed in the instructions for use.Per label copy/package insert: quality control: checking the system control solution test the nova max control solution is used as a quality control check to make sure that your blood glucose monitor and the nova max glucose test strips are working correctly.The nova max control solution is intended for use only with the nova max glucose test strips.The nova max control solution contains a measured amount of glucose that reacts with the nova max glucose test strips.A control solution test is performed the same way that a blood glucose test is performed except control solution is used in place of a blood drop.The control solution test confirms that your monitor and test strips are working correctly.The control solution test results should fall within the range of results printed on the vial label of test strips.Do a control solution test: before using your blood glucose monitor for the first time and at least once a week thereafter.Each time you open a new vial of nova max glucose test strips.If you leave the test strip vial cap open for any length of time.If you drop your blood glucose monitor.When your blood glucose test results are not consistent with how you feel, or when you think your results are not accurate (higher or lower than expected).Nova max high and low glucose controls are also recommended as an additional quality control check for your blood glucose monitor.The complaint is confirmed.Evaluation of the returned test strips read high out of control range.The vial weight test failed.The root cause is attributed to the consumer's storage and handling of the test strips.A failure of this nature is consistent with a compromised vial by exposure to humidity and/or fluid.This finding is further supported by the results of the retain strip lot testing which confirms the retain strips to perform within specification.The dhr was complete and contained all relevant data indicating the product put into finished goods met all specifications.Nova biomedical will continue to monitor for recurrence as part of our post market surveillance program.
Event or Problem Description
Complainant called to report "high bg (blood glucose) readings".The complainant stated she corrected her insulin intake for some blood glucose readings.The complainant does not remember for which blood glucose reading she corrected her insulin intake.She further states she corrected her insulin "multiple times throughout the day".After testing herself many times she decided to go to the er due to her high blood glucose readings and symptoms.Complainant stated she noticed she was having "symptoms related to low blood glucose sugar" while she was reading high.She stated she "felt dizzy, confused, had a headache and felt tired".Complainant arrived at the hospital "approximately" 1pm, the nurse disconnected her insulin pump.The complainant was mainly under observation at the hospital.No medication was given, only food and juice.While at the hospital her husband brought a new vial of nova max glucose test strips.Complainant did not have the lot number of the new vial.The complainant tested her bg using hospitals unk meter against her nova max link (nml) meter using the new vial of nova max glucose test strips.Hospital's unk meter result was 84 and nml meter read 86.The complainant was discharged "around" 4:00pm.
Additional Manufacturer Narrative
Additional information regarding failure analysis of the returned meter: meter sleep current was out of specification.Sleep current result is not related to complainants complaint of high readings.